Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 8:23 PM CDT for 4 counties in Iowa. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 26, 2011, 9:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:51 PM CDT | HAIL 1 | 1 Se Audubon, IA | |
| Jun 26, 9:11 PM CDT | TSTM WND GST 60 | Adair, IA | |
| Jun 26, 9:24 PM CDT | TSTM WND DMG | Stuart, IA | 24 INCH WIDE TREE DOWN IN STUART |
| Jun 26, 9:28 PM CDT | HAIL 0.75 | 1 Nw Stuart, IA | |
| Jun 26, 9:30 PM CDT | TSTM WND GST 55 | 10 N Greenfield, IA | |
| Jun 26, 9:40 PM CDT | TSTM WND DMG | Stuart, IA | THREE BRANCH DOWN IN STUART BLOCKING STREET AND IT HIT A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 26.5
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KDMX 270123
SVRDMX
IAC001-009-029-077-270230-
/O.NEW.KDMX.SV.W.0206.110627T0123Z-110627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTHWEST IOWA...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
CASS COUNTY IN SOUTHWEST IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 930 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
DEFIANCE TO 6 MILES EAST OF PERSIA TO UNDERWOOD...AND MOVING EAST
AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATLANTIC...AUDUBON...GRISWOLD...GUTHRIE CENTER...PANORA...STUART...
GREENFIELD...KIMBALLTON...GRAY...MARNE...AUDUBON AIRPORT...
BRAYTON...ATLANTIC AIRPORT...EXIRA...LEWIS...WIOTA...ANITA...
ADAIR...BAYARD AND CUMBERLAND.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 95.
THESE STORMS HAVE A HISTORY OF DAMAGING WINDS ACROSS NEBRASKA AND
WESTERN IOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
&&
LAT...LON 4150 9516 4151 9505 4159 9505 4160 9510
4186 9510 4186 9428 4160 9428 4160 9425
4152 9424 4116 9448 4116 9516
TIME...MOT...LOC 0123Z 280DEG 56KT 4187 9536 4160 9540
4138 9569
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH3 follow-up statements
475
WWUS53 KDMX 270142
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT SUN JUN 26 2011
IAC001-009-029-077-270230-
/O.CON.KDMX.SV.W.0206.000000T0000Z-110627T0230Z/
GUTHRIE IA-ADAIR IA-AUDUBON IA-CASS IA-
842 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS...
AUDUBON...ADAIR AND GUTHRIE COUNTIES UNTIL 930 PM CDT...
AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF MANNING TO ELK HORN TO OAKLAND...MOVING
EAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EXIRA...ATLANTIC AIRPORT...LEWIS AND GRISWOLD AROUND 850 PM CDT.
WIOTA AROUND 855 PM CDT.
BAYARD...ANITA AND ADAIR AROUND 900 PM CDT.
BAGLEY...GUTHRIE CENTER...CUMBERLAND AND CASEY AROUND 905 PM CDT.
YALE...JAMAICA AND PANORA AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MENLO...
MASSENA...FONTANELLE AND BRIDGEWATER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 95.
HARLAN OBSERVATION HAD 60 MPH WINDS AT AROUND 830 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4150 9516 4151 9505 4159 9505 4160 9510
4186 9510 4186 9428 4160 9428 4160 9425
4152 9424 4116 9448 4116 9516
TIME...MOT...LOC 0141Z 280DEG 56KT 4183 9494 4154 9503
4133 9533
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH954
WWUS53 KDMX 270210
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT SUN JUN 26 2011
IAC001-009-029-077-270230-
/O.CON.KDMX.SV.W.0206.000000T0000Z-110627T0230Z/
GUTHRIE IA-ADAIR IA-AUDUBON IA-CASS IA-
910 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS...
AUDUBON...ADAIR AND GUTHRIE COUNTIES UNTIL 930 PM CDT...
AT 906 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF JEFFERSON TO 13 MILES SOUTHWEST OF GUTHRIE
CENTER TO 10 MILES SOUTHEAST OF GRISWOLD...MOVING EAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PANORA...MENLO AND BRIDGEWATER AROUND 915 PM CDT.
STUART...GREENFIELD AND FONTANELLE AROUND 920 PM CDT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 95.
AUDUBON COUNTY LAW ENFORCEMENT REPORTED 50 TO 60 MPH WINDS ACROSS
THE COUNTY AS THE STORMS CROSSED THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4150 9516 4151 9505 4160 9505 4185 9489
4186 9428 4160 9428 4160 9425 4152 9424
4116 9448 4116 9516
TIME...MOT...LOC 0210Z 280DEG 56KT 4184 9435 4150 9452
4116 9489
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH668
WWUS53 KDMX 270235
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN JUN 26 2011
IAC001-009-029-077-270245-
/O.EXP.KDMX.SV.W.0206.000000T0000Z-110627T0230Z/
GUTHRIE IA-ADAIR IA-AUDUBON IA-CASS IA-
935 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS...AUDUBON...ADAIR AND
GUTHRIE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4150 9516 4151 9505 4160 9505 4185 9489
4186 9428 4160 9428 4160 9425 4152 9424
4116 9448 4116 9516
TIME...MOT...LOC 0210Z 280DEG 56KT 4183 9435 4150 9452
4116 9489
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 26, 6:50 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN JUN 26 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...27/00Z WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH 12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR DURING THIS TIME. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 4:21 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT SUN JUN 26 2011 IAZ044>048-057>062-070>075-081>086-092>097-271100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL OVERSPREAD THE AREA TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 70 MPH...PING PONG SIZED HAIL AND VERY HEAVY RAINFALL. A TORNADO OR TWO WILL BE POSSIBLE DURING THE EVENING HOURS NEAR THE MISSOURI BORDER. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE INTO MONDAY MORNING...WITH THE POSSIBILITY OF A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. IAZ004-005-015-024-035-036-271100- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. IAZ006-007-016-017-023-025>028-033-034-037>039-049-050-271100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 421 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. CC
In the hours before
Local storm report, Jun 26, 7:06 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLASH FLOOD 10 N PRESCOTT 41.17N 94.61W
06/26/2011 ADAIR IA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL SECONDARY ROADS ARE
FLASH FLOODED IN NORTHEAST ADAMS COUNTY.
&&
JOHNSONLocal storm report, Jun 26, 7:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 6 NE PRESCOTT 41.08N 94.53W
06/26/2011 ADAMS IA EMERGENCY MNGR
1 FOOT OF WATER FLOWING OVER THE INTERSECTION OF UNION
AND 150TH STREET.
&&
CCOGILLocal storm report, Jun 26, 7:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 8 W BLOOMFIELD 40.75N 92.57W
06/26/2011 DAVIS IA LAW ENFORCEMENT
LARGE TREES UPROOTED IN THE TOWN OF WEST GROVE.
&&
JOHNSONLocal storm report, Jun 26, 8:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG PULASKI 40.70N 92.27W
06/26/2011 DAVIS IA TRAINED SPOTTER
LARGE TREES DOWN IN PULASKI FROM THUNDERSTORM WINDS.
&&
JOHNSONLocal storm report, Jun 26, 8:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG PULASKI 40.70N 92.27W
06/26/2011 DAVIS IA FIRE DEPT/RESCUE
GRAIN BEND DAMAGE ON EDGE OF TOWN.
&&
JOHNSONLocal storm report, Jun 26, 8:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD BLOOMFIELD 40.75N 92.42W
06/26/2011 DAVIS IA FIRE DEPT/RESCUE
WATER NEARLY TO TOPS OF CARS IN STREETS OF BLOOMFIELD.
MANHOLE COVERS BLOWN OFF DUE TO VOLUME OF WATER.
&&
SEARCYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 28 min |
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 18 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 60 min |
| Jun 26, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 54 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 58 min |
| Jun 26, 8:50 PM CDT | Tornado Warning | DMX | Carroll, Greene | 40 min |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 4 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Wapello | 34 days |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Madison, Warren | 14 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
| Jun 26, 9:03 PM CDT | River Flood Warning | DMX | Decatur | 47 hr |
| Jun 26, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 38 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 25 min |
| Jun 26, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Madison, Marion, Polk, Story, Warren | 41 min |
| Jun 26, 9:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 47 min |
| Jun 26, 9:46 PM CDT | High Wind Warning | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 64 min |
| Jun 26, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 54 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 67 min |
| Jun 26, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 46 min |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | DMX | Warren | 2 hr |
| Jun 26, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more | 46 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 44 min |
| Jun 27, 12:47 AM CDT | River Flood Warning | DMX | Appanoose | 19 hr |
| Jun 27, 1:26 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Jun 27, 1:50 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 14 hr |
| Jun 27, 1:57 AM CDT | Areal Flood Advisory | DMX | Appanoose, Davis | 3 hr |
| Jun 27, 3:29 AM CDT | River Flood Warning | DMX | Webster | 52 hr |
| Jun 27, 5:00 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis | 24 hr |
| Jun 27, 10:45 AM CDT | River Flood Warning | DMX | Madison, Warren | 9 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.